Alert archive / Florida / Small Craft Advisories in 2013
Small Craft Advisory 55, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Dec 7, 2013, 3:48 PM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2013, 3:48 PM EST (20:48 UTC)
- Expired
- Dec 8, 2013, 4:33 AM EST
- In force
- 13 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
892 WHUS72 KKEY 072048 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 348 PM EST SAT DEC 7 2013 GMZ052>055-072>075-080500- /O.NEW.KKEY.SC.Y.0055.131207T2048Z-131208T1000Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 348 PM EST SAT DEC 7 2013 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR INCREASING WINDS THIS EVENING FOR THE FLORIDA STRAITS WATERS WITHIN 60 NM SOUTH OF OCEAN REEF TO 20 NM WEST OF DRY TORTUGAS LIGHT. * WINDS AND WAVES...EAST TO SOUTHEAST WINDS ARE EXPECTED TO INCREASE TO NEAR 20 KNOTS THIS EVENING. SEAS WILL BUILD TO AS HIGH AS 7 FEET IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DAF
2 follow-up statements
237 WHUS72 KKEY 080343 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1043 PM EST SAT DEC 7 2013 GMZ052>055-072>075-081000- /O.CON.KKEY.SC.Y.0055.000000T0000Z-131208T1000Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1043 PM EST SAT DEC 7 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN PLACE OVERNIGHT FOR THE FLORIDA STRAITS WATERS WITHIN 60 NM SOUTH OF OCEAN REEF TO 20 NM WEST OF DRY TORTUGAS LIGHT. * WINDS AND WAVES...EAST TO SOUTHEAST WINDS NEAR 20 KNOTS ARE EXPECTED IN THE ADVISORY AREA OVERNIGHT. SEAS WILL BUILD TO AS HIGH AS 7 FEET IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
709 WHUS72 KKEY 080933 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 433 AM EST SUN DEC 8 2013 GMZ052>055-072>075-081045- /O.CAN.KKEY.SC.Y.0055.000000T0000Z-131208T1000Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 433 AM EST SUN DEC 8 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY FOR THE STRAITS OF FLORIDA SOUTH OF THE FLORIDA KEYS ISLAND CHAIN. $$ MSB
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 7, 3:30 PM EST, 18 minutes earlier.
Area forecast discussion, Dec 7, 3:30 PM EST, 18 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 330 PM EST SAT DEC 7 2013 .DISCUSSION...IN THE MID AND UPPER LEVELS...(700-200 MB)...LATEST AVAILABLE IR IMAGERY OVERLAID WITH MODEL STREAMLINE ANALYSIS AS OF 200 PM DEPICT THE CENTER OF A DEEP FULL LATITUDINAL POLAR TROUGH CENTERED NEAR WESTERN ONTARIO...WITH AN APPROXIMATE 100-150 KNOT SOUTHERN STREAM OF THE JET AT 250 MB MOVING ALONG THE BASE OF THIS MASSIVE POLAR GYRE FROM NORTHERN OLD MEXICO NORTHEASTWARD INTO NEW ENGLAND. CLOSER TO THE KEYS...THE CENTER OF A DEEP AND WARM ANTICYCLONE IS POSITIONED OVER HAVANA CUBA. AT THE SURFACE AND IN THE LOWER LEVELS...SURFACE TO 700 MB...LATEST AVAILABLE IR IMAGERY OVERLAID WITH SURFACE LAND AND MARINE OBSERVATIONS AS WELL AS ANALYSIS DETAILS THE CENTER OF THE ARCTIC 1043 MB SURFACE ANTICYCLONE OVER IOWA. THE ASSOCIATED ARCTIC COLD FRONT AHEAD OF THIS FRIGID DOME IS PRESENTLY POSITIONED FROM THE FAR NORTHWEST ATLANTIC SOUTHWESTWARD...AND BISECTS THE GULF OF MEXICO FROM NORTHEAST TO SOUTHWEST...TERMINATING IN SOUTHERN MEXICO. .CURRENTLY...DESPITE DRIER AIR FILTERING ACROSS THE KEYS IN THE MID LEVELS SO FAR TODAY...A WEAK LOW LEVEL IMPULSE DEVELOPED INTO A FEW SHOWERS DEPOSITING ONE OR TWO TENTHS OF AN INCH OF RAINFALL ACROSS ONE OR TWO LOCATIONS IN THE EASTERNMOST LOWER KEYS...BEFORE DISSIPATING BY 3 PM. TEMPERATURES OVER THE ISLANDS HAVE REACHED AROUND 80 DEGREES WITH DEWPOINTS AROUND 70 DEGREES. AVAILABLE C-MAN STATIONS ALONG THE FLORIDA REEF ARE REGISTERING NEAR 15 KNOT EAST WINDS...BUT GENERALLY 10 TO 15 KNOTS ACROSS THE SHALLOWER WATERS INSIDE THE REEF AND THE SHALLOW WATERS TO THE NORTH OF THE ISLANDS. .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...THE POLAR GYRE PRESENTLY ENCOMPASSING THE ENTIRE CENTRAL AND WESTERN HALF OF THE CONUS WILL DE-AMPLIFY SLIGHTLY AS THE RIGHT SIDE OF THIS TROUGH GRADUALLY PUSHES INTO THE GREAT LAKES...NORTHEASTERN AND MID-ATLANTIC STATES. THE STRONG...NEAR 590 DM PLUS CENTER OF THE DEEP ANTICYCLONE...NOW CLOSE TO THE KEYS...WILL MIGRATE EASTWARD AND ELONGATE THROUGH THIS PERIOD...WITH THE CENTER OF THE STRONGEST RIDGING REACHING TO AROUND 25 NORTH 60 WEST BY TUESDAY NIGHT...AND THUS LOWER 500 MB HEIGHTS (IN THE 580S) ARRIVE BY WEDNESDAY AND WEDNESDAY NIGHT. A 1020-1025 MB SURFACE RIDGE AXIS WILL REMAIN SITUATED ACROSS THE FLORIDA PENINSULA...WILL ONLY SMALL PERTURBATIONS UPSTREAM...DIFFICULT TO TIME...MOVING FROM EAST TO WEST TO ACROSS THE BAHAMAS...SOUTH FLORIDA...AND THE FLORIDA KEYS THROUGH THE PERIOD. SO IN TERMS OF THE THREAT FOR ANY SHOWERS...12Z GFS MODEL FORECAST SOUNDINGS CONTINUE TO ILLUSTRATE ABOVE NORMAL PWAT...GENERALLY BETWEEN 1.25 AND 1.50 INCHES THROUGH THE REST OF THE WEEKEND AND MONDAY NIGHT...BUT THEN ONLY RISING TO AROUND 1.50 INCHES TUESDAY THROUGH WEDNESDAY NIGHT. LATEST AVAILABLE RUN OF THE HYDROSTATIC WRF SUGGESTS THAT ISOLATED SHOWERS WILL DEVELOP TONIGHT ALONG BOUNDARIES NOW UPSTREAM OF THE KEYS TONIGHT AND SUNDAY...AND GIVEN THE CURRENT COVERAGE SHOWERS OVER ANDROS ISLAND...WILL ADVERTISE ABOVE NORMAL RAIN CHANCES FOR TONIGHT...20%. THEREAFTER...KEEP NO MORE THAN DIME POPS IN THE GRIDS...UNTIL THE TUESDAY THROUGH WEDNESDAY NIGHT PERIOD...WHEN THE ABOVE MENTIONED LOWER HEIGHTS WILL ALSO ACCOMPANIED BY ABOVE NORMAL LOWER TO MID TROPOSPHERIC MOISTURE...WITH COLUMNAR PWAT AROUND OR IN EXCESS OF 1.50 INCHES. IN TERMS OF TEMPERATURES...EXACT DAYTIME MAXIMUM AND OVERNIGHT MINIMUM TEMPERATURES WILL CONTINUE TO BE ABOUT 3 TO 5 DEGREES ABOVE NORMAL VALUES...WITH THE NUMBERS DICTATED PRIMARILY BY EXTEND OF CLOUD COVER AND MAGNITUDE OF THE EAST TO SOUTHEAST WINDS. .EXTENDED...THURSDAY THROUGH SATURDAY...THOUGH THE LARGE SCALE GYRE OF POLAR ORIGINS WILL GRADUALLY UNDERGO MORE DE-AMPLIFICATION...THE SOUTHERN BRANCH OF A MORE ZONAL JET WILL BE ACCOMPANIED BY INCREASES IN MOISTURE. BUT AT THE SURFACE/LOW LEVELS...1038 MB SURFACE RIDGING OVER MISSOURI WILL OOZE INTO THE OHIO VALLEY DURING THURSDAY AND APPALACHIANS THURSDAY NIGHT...WHICH WILL RESULT IN A RETURN TO BREEZY CONDITIONS IN THE KEYS AND SURROUNDING WATERS THURSDAY THROUGH AT LEAST FRIDAY MORNING. THEM SURFACE FRONTAL BOUNDARY WILL REMAIN HUNG UP ACROSS THE NORTHERN PART OF THE STATE...WITH INDICATIONS OF DEVELOPING WEAK FRONTAL WAVES MOVING NORTHEASTWARD FROM THE GULF TO ACROSS THE PENINSULA. SO GIVEN ABUNDANT LOW TO MID TROPOSPHERIC MOISTURE AND LOW LEVEL CONFLUENCE...WILL HAVE 20% CHANCES FOR SHOWERS IN THE GRIDS. && .MARINE...WILL GO AHEAD AND ISSUE A SMALL CRAFT ADVISORY FOR THE WATERS OF THE FLORIDA STRAITS GIVEN AN EXPECTED SURGE THAT WILL ACCOMPANY SOME SHOWERS EXPECTED TO MOVE ACROSS THE ISLANDS FROM EAST TO WEST OVERNIGHT. SMALL CRAFT WILL NEED TO EXERCISE CAUTION IN HAWK CHANNEL AND THE OFFSHORE GULF WATERS 20 TO 60 NM WEST OF MAINLAND MONROE COUNTY. THEN FOR SUNDAY AND SUNDAY NIGHT...SMALL CRAFT WILL NEED TO EXERCISE CAUTION ACROSS ALL THE WATERS EXCEPT THE SHALLOWS...I.E FLORIDA STRAITS...HAWK CHANNEL AND THE GULF WATERS 20 TO 60 NM WEST OF MAINLAND MONROE COUNTY...WITH CAUTIONS TILL EXPECTED IN THE FLORIDA STRAITS MONDAY AND MONDAY NIGHT. WINDS AND SEAS WILL LET DOWN TEMPORALLY TUESDAY THROUGH WEDNESDAY NIGHT...UNTIL THE NEXT SURGE ASSOCIATED WITH THE AFOREMENTIONED STRONG HIGH PRESSURE OVER THE OHIO VALLEY NORTHEAST STATES...RESULTING IN CAUTIONARY HEADLINES ACROSS ALL WATERS...WITH THE POSSIBILITY OF SMALL CRAFT ADVISORY CONDITIONS ACROSS THE FLORIDA STRAITS AGAIN. && .AVIATION... VFR CONDITIONS WILL PREVAIL AT EYW AND MTH THIS AFTERNOON INTO EARLY TONIGHT. MVFR CONDITIONS ARE CONCEIVABLE AT EYW AND MTH AFTER MIDNIGHT TONIGHT. THIS POSSIBILITY IS NOT GREAT ENOUGH TO PLACE IN THE TERMINAL FORECASTS AT THIS TIME. VFR CONDITIONS WILL PREVAIL AT EYW AND MTH SUNDAY MORNING. SUSTAINED EAST TO SOUTHEAST WINDS NEAR 15 KNOTS FROM JUST OFF THE SURFACE TO ABOUT 4000 FEET WILL INCREASE TO NEAR 20 KNOTS THIS EVENING. && .CLIMATE... ON THIS DATE IN KEYS WEATHER HISTORY...IN 1953...THE HIGH TEMPERATURE AT KEY WEST INTERNATIONAL AIRPORT WAS 85 DEGREES. THIS SET THE DAILY RECORD FOR MAXIMUM TEMPERATURE MEASURED IN KEY WEST ON DECEMBER 7TH...A RECORD WHICH STILL STANDS 60 YEARS LATER. TEMPERATURE RECORDS AT KEY WEST DATE BACK TO 1872. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 75 83 75 84 75 / 20 10 10 10 10 MARATHON 75 84 75 83 75 / 20 10 10 10 10 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE/GRIDS..........FUTTERMAN AVIATION/NOWCASTS/CLIMATE....BS UPPER AIR/DATA ACQUISITION...PARKE VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.KEYWEST.GOV WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Dec 7, 5:30 AM EST, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 530 AM EST SAT DEC 7 2013 FLZ076>078-GMZ031>035-042>044-052>055-072>075-081030- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 530 AM EST SAT DEC 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS ANTICIPATED ALONG THE FLORIDA KEYS AND THE ADJACENT COASTAL WATERS TODAY...A SMALL CRAFT ADVISORY MAY BE REQUIRED DUE TO A BRIEF NOCTURNAL WIND SURGE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS ANTICIPATED ALONG THE FLORIDA KEYS AND THE ADJACENT COASTAL WATERS THROUGH FRIDAY...A BRIEF PERIOD OF SMALL CRAFT ADVISORY MONDAY NIGHT DUE TO A POSSIBLE NOCTURNAL WIND SURGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BWC
Nearby
Small Craft Advisories in Florida, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.